MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 13827
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194); Patient Problem/Medical Problem (2688)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
 
Event or Problem Description
It was reported that a prometra pump that had a volume discrepancy - overinfusion.Patient experienced nauseous and dizzy.Pump was inquired and check for errors.There were no errors or issues observed on the inquiry.The pump was subsequently explanted.
 
Event or Problem Description
During the follow-up it was informed that the patient was implanted with a new flowonix pump and patient's symptoms have resolved.They are not experiencing any issues with new pump.Patient's pain is managed with the new pump.
 
Additional Manufacturer Narrative
Internal complaint number: complaint- (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Device was returned for additional evaluation and investigation.Additional physical investigation was performed on the device, but the alleged issue was not confirmed.Functional analysis of the pump confirmed that the pump successfully primed and flowed within specification as the unit flowed at 93% efficiency.The potential root cause for the alleged volume discrepancy could not be identified.Per the complaint, during the follow-up appointment after the initial volume discrepancy, the reported discrepancy was far less significant.The initial was expected volume: 13 mls, returned volume: 3 mls and the subsequent refill was expected volume: 3.022 mls, returned volume: 2.2 mls.Internal complaint number: (b)(4).

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key9490998
Report Number3010079947-2019-00175
Device Sequence Number3542064
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public0100810335020082102009017170203
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2017
Device Model Number13827
Device Catalogue Number13827
Device Lot Number20090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
11/21/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/16/2020
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;